Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Alcoholic. Have hbp, high cholesterol, sweating and shaking hands. What treatment is required?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
whats wrong with meIm 36, 160 lbs, im an alcoholic, and i was just
diagnosed with high blood pressure, and high cholesterol, im sweating and my hands are shaking, i can barely get out of bed!! I need help
Posted Thu, 10 Jan 2013 in Smoking and Alcohol Addiction
Answered by Dr. Piyush Ostwal 51 minutes later
Thanks for the query.
The high blood pressure, excessive sweating and shaking are the symptoms of sympathetic nervous system overactivity. Those who use alcohol on a regular basis are likely to experience these symptoms when away from alcohol for few hours-days. This is called as alcohol withdrawal syndrome. If you have suddenly stopped alcohol after using it for long then I would consider this diagnosis.
Apart from that excessive thyroid hormone (hyperthyroidism) can also present with similar symptoms and thyroid function testing will give the answer.
Another possibility, again in relation to alcoholism, is that of thiamine deficiency which can cause such symptoms because of heart failure.
High cholesterol is likely to be an independent thing not related to current symptoms.
Hope that answers your query. If there are more questions I will be happy to answer.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor